MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT
Catalog Number 332097
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by user facility: it was reported to b.Braun medical inc.That a perifix epidural catheter (material 332097, lot 0061944517) was being used for pain management during an unspecified procedure on (b)(6) 2024.According to the complainant, resistance was encountered during the placement of the epidural catheter, which prevented further advancement.The decision was made to remove the catheter, but it felt lodged.After withdrawing the whole epidural needle, resistance was again encountered while attempting to extract the remainder of the catheter.The catheter tip could not be visualized, indicating that a portion had broken off and remained in the patient's lumbar region.Upon inspection, approximately 15 centimeters (cm) of the catheter had detached and was retained in the patient.The complaint device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One used sample was provided for evaluation.Upon visual inspection of the returned sample, the catheter was observed to be damaged, sheared, and the coil was stretched out.Based on the data from the investigation, the reported defect was unable to be confirmed to be the result of any manufacturing process.Per the manufacturers investigation, this defect was not likely to have happened during the manufacturing process.It is believed to happen during application.A review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd
allentown PA 18109
Manufacturer (Section G)
B. BRAUN MEDICAL INC.
901 marcon blvd
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd
allentown, PA 18109
MDR Report Key20608702
Report Number2523676-2024-00981
Device Sequence Number7411246
Product Code OGE
UDI-Device Identifier04046964177354
UDI-Public(01)04046964177354(11)240617(17)251031(10)0061944517
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number332097
Device Lot Number0061944517
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/05/2024
Supplement Report FDA Received Date12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown